MAUDE Adverse Event Report: ARTHREX, INC. IMPLANT SYSTEM, TRIM-IT DRILL PIN, 2X100; SMOOTH FIXATION PIN

ARTHREX, INC. IMPLANT SYSTEM, TRIM-IT DRILL PIN, 2X100; SMOOTH FIXATION PIN
Model Number IMPLANT SYSTEM, TRIM-IT DRILL PIN, 2X100
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Osteolysis (2377)
Date of Event 02/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 02/21/2024, it was reported by a sales representative via sems-06493014 that a doctor is having an issue with the ar-4152ds trim-it drill pin system.The arthrex rep was just made aware of three patients who experienced osteolysis (bone loss) post-op after having hand or carpel bone wrist procedures from 2021 to 2023.No specific patient information was made available at this time.Additional information 3/12/2024 from zd: this doctor no longer works in our footprint, and i¿m unsure if he is still operating.It was his old pa who is now inquiring about it.The previous doctor's surgery was a scapholunate reconstruction, and then he would throw a couple of the ar-4152ds wires to hold stability.The pa said that there had been osteolysis in 3 of the patients anywhere from 6 months to 2 years post-surgery.No second surgeries were done because of it.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to a patient-specific event.

Brand Name
IMPLANT SYSTEM, TRIM-IT DRILL PIN, 2X100
Common Device Name
SMOOTH FIXATION PIN
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18889089
Report Number1220246-2024-01437
Device Sequence Number18043634
Product Code HTY
UDI-Device Identifier00888867032811
UDI-Public00888867032811
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K050259
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIMPLANT SYSTEM, TRIM-IT DRILL PIN, 2X100
Device Catalogue NumberAR-4152DS
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2024
Supplement Date Received by Manufacturer05/16/2025
Initial Report FDA Received Date03/12/2024
Supplement Report FDA Received Date06/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown